MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for a left internal carotid artery (ica) m1 segment occlusion.Access was obtained radially with a competitor access catheter from the right side.The patient was reportedly very tall.The physician attempted to place the access catheter more distal but didn't have enough length.The access catheter's hub was abutted to the wrist.Zoom35 and zoom71 were advanced to the target clot location.Zoom35 was removed and aspiration was applied.When the physician tried to retract zoom71, the physician noticed that there was no one-to-one movement.At this time the access catheter was not observed on the imaging screen and was out of the ica.The physician believed that the zoom71 had "doubled back" on itself, and that catheter separated upon retraction into the access catheter.Catheter was removed successfully with a 1.5cm snare.The case was completed after one pass and tici 3 was achieved.
 
Additional Manufacturer Narrative
The device was discarded after use and therefore not available for return and investigation.There were limited images of the case provided.Currently, the cause of the break in unknown.It was reported that during a radial case, the physician was unable to place the access catheter more distally due to not having enough length as the patient was reportedly tall.Zoom reperfusion ifu warns user that "prior to use, ensure that the dimensions (e.G.Diameter and length) of the zoom catheter and accessory/adjunctive devices to be used in the procedure are compatible with each other and appropriate for the target vasculature." since the device was not returned for investigation and with the limited images of the case provided, the exact root cause of the shaft breakage is unknown.The manufacturing records of this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing and inspection were completed to ensure the device met minimum tensile specification and is kink resistant.The distal section undergoes 100% visual inspection for visual defects.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell avenue
campbell, CA 95008-6609
MDR Report Key13670846
Report Number3014590708-2022-00003
Device Sequence Number20022540
Product Code NRY
UDI-Device Identifier00812212030443
UDI-Public00812212030443
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2022
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2132301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLAST; GUIDEWIRE; TREVO 6X37; ZOOM 35
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight108 KG